Alert archive / Maine / Frost Advisories in 2012
Frost Advisory 8, NWS Gray, ME
NWS Gray, ME issued this frost advisory at Sep 27, 2012, 3:11 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Carroll County, New Hampshire. It took effect at Sep 28, 2012, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2012, 3:11 PM EDT (19:11 UTC)
- In effect from
- Sep 28, 2012, 12:00 AM EDT
- Expired
- Sep 28, 2012, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH
The radar
The Portland,ME radar (KGYX), 95 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WWUS71 KGYX 271911 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 311 PM EDT THU SEP 27 2012 ...A FROST ADVISORY IS IN EFFECT LATE TONIGHT INTO EARLY FRIDAY MORNING ACROSS THE WESTERN FOOTHILLS OF MAINE AND CENTRAL NEW HAMPSHIRE... .LIGHT WINDS AND DRY CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S BY DAYBREAK. THIS WILL ALLOW FROST TO DEVELOP ACROSS PARTS OF THE FOOTHILLS. MEZ012>014-NHZ004-280315- /O.NEW.KGYX.FR.Y.0008.120928T0400Z-120928T1100Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... NORTH CONWAY 311 PM EDT THU SEP 27 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT FRIDAY. * TEMPERATURES...IN THE UPPER 30S. * TIMING...MIDNIGHT TO 7AM. * IMPACTS...A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED...ESPECIALLY IN LOW LYING AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. && $$
1 follow-up statement
367 WWUS71 KGYX 280359 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1159 PM EDT THU SEP 27 2012 ...A FROST ADVISORY IS IN EFFECT LATE TONIGHT INTO EARLY FRIDAY MORNING ACROSS THE WESTERN FOOTHILLS OF MAINE AND CENTRAL NEW HAMPSHIRE... .LIGHT WINDS AND DRY CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S BY DAYBREAK. THIS WILL ALLOW FROST TO DEVELOP ACROSS PARTS OF THE FOOTHILLS. MEZ012>014-NHZ004-281100- /O.CON.KGYX.FR.Y.0008.120928T0400Z-120928T1100Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... NORTH CONWAY 1159 PM EDT THU SEP 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * TEMPERATURES...IN THE UPPER 30S. * TIMING...MIDNIGHT TO 7AM. * IMPACTS...A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED...ESPECIALLY IN LOW LYING AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 27, 3:11 PM EDT, 0 minutes earlier.
Area forecast discussion, Sep 27, 3:11 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
311 PM EDT THU SEP 27 2012
.SYNOPSIS...
HIGH PRESSURE BECOMES CENTERED OVER NORTHERN NEW ENGLAND TONIGHT
AND THEN MOVES INTO THE MARITIMES FRIDAY. LOW PRESSURE WILL APPROACH
FROM THE MID ATLANTIC REGION ON FRIDAY. THE LOW WILL MOVE SLOWLY
NORTHEAST TO THE NORTHERN NEW ENGLAND COASTLINE FRIDAY NIGHT THEN
REMAIN THERE THROUGH THE WEEKEND. FINALLY ON MONDAY THE LOW WILL
HEAD OFF FOR THE MARITIMES WITH HIGH PRESSURE TO FOLLOW TUESDAY
AND WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
DUE TO HIGH PRES CENTERED OVER THE AREA TONIGHT...SKIES WILL BE
CLEAR AND WINDS CALM. RADIATIONAL COOLING WILL ALLOW FROST TO
DEVELOP IN THE MOUNTAINS AND FOOTHILLS LATER TONIGHT WHILE PLACES
FURTHER SOUTH TEMPS WILL REMAIN ABOVE THE FROST THRESHOLDS. CLOUDS
SPREADING INTO SRN AREAS LATE AT NIGHT WILL ALSO HELP KEEP TEMPS
FROM DROPPING TO MUCH OVER SOUTHERNMOST AREAS. WILL LEAN TOWARD THE
GFS MODEL FOR MUCH OF THE FCST SO WILL USE MAV TEMPS FOR OVERNIGHT
LOWS. USING THE SLOWER GFS MODEL FOR TIMING ONSET AS WELL WHICH
MAKES SENSE DUE TO THE HIGH STACKED OVER THE AREA.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
MODELS CONTINUE TO SHOW CARVING OUT OF THE L/WV TROF TO THE WEST
FRI AND FRI NIGHT. IN ADVANCE A STG S/WV GETS EJECTED NEWD THRU
NEW ENGLAND WITH AN INITIAL SHOT OF RAIN THAT WILL SPREAD ACROSS
THE AREA FRI AND THRU FRI NIGHT. QPF AMTS OF 1-2 INCHES FAIRLY
CERTAIN ACROSS MUCH OF THE AREA...THE QUESTION WILL BE LOCATION.
NAM FURTHER N...GFS MORE ACROSS THE S. WILL STAY CLOSE TO GFS
MODEL FOR TIMING AND QPF AMTS FOR FRI INTO FRI NIGHT. THIS MEANS
MAX QPF AMTS WILL BE PLACE MORE ACROSS SRN AREAS FRI AND FRI NIGHT
ASSOC WITH THE FIRST S/WV THAT ROTATES NEWD AROUND THE UPPER
CYCLONIC FLOW FROM THE DEVELOPING OHIO VALLEY UPPER LOW WHICH
GRADUALLY GETS CARVED OUT FRIDAY AND INTO THE WEEKEND. TEMPS WILL
BE COOL DUE TO A DEVELOPING ONSHORE FLOW. ALSO LATER IN THE DAY
FOG AND DRIZZLE WILL ALSO DEVELOP AS THE AIR MASS OVER MOST SRN
AND CENTRAL AREAS BECOME SATURATED.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN UNSETTLED WEATHER PATTERN LOOKS TO CONTINUE OVER THE WEEKEND
AND INTO MONDAY AS A COOL...MOIST E-NE FLOW PERSISTS. EVERY SO
OFTEN...A SHORT WAVE TROUGH WILL ROUND THE LARGER PARENT UPPER LOW
OVER THE LAKES OVER THE WEEKEND ALLOWING FOR SHOWERS FROM TIME TO
TIME. WHILE WE ARE NOT EXPECTING A COMPLETE WASHOUT THIS
WEEKEND...CLOUDS AND DRIZZLE WILL BE AROUND...ALONG WITH COOL
TEMPERATURES. THE BEST CHANCE OF AN ORGANIZED ROUND OF RAINFALL
WILL COME WHEN THE PARENT UPPER LOW LIFTS OUT OF THE LAKES AREA
AND MOVES ACROSS NEW ENGLAND. THIS APPEARS TO OCCUR LATE
SUNDAY...SUNDAY NIGHT...AND POSSIBLY INTO MONDAY.
THEREAFTER...WE/LL HAVE TO WATCH FOR THE POTENTIAL FOR SOME LIGHT
RAIN ACROSS SOUTHERN ZONES ON TUESDAY AS A SOUTHERN STREAM WAVE
MOVES TO OUR SOUTH. A BIT WARMER A DRIER FOR TUE AND WED.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...VFR THROUGH TONIGHT. MVFR LOWERING TO IFR CONDITIONS
WILL DEVELOP FROM SOUTHWEST TO NORTHEAST ON FRIDAY IN RAIN AND
FOG.
LONG TERM...MVFR OR LOWER LIKELY SATURDAY THROUGH MONDAY IN LOWER
CLOUDS...SHOWERS...AND PERHAPS SOME DRIZZLE. SOME IMPROVEMENT
FORESEEN FOR TUESDAY.
&&
.MARINE...
SHORT TERM...WINDS AND SEAS WILL BE MINIMAL TONIGHT. BUT ESELY WINDS
WILL INCREASE ALLOWING SEAS TO BUILD AS WELL. THUS FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT CONDITIONS WILL REACH SCA CRIT AND WILL
THEREFOR ISSUE A SCA FOR FRI AFTERNOON THRU FRI NIGHT.
LONG TERM...SEAS WILL SUBSIDE ON SATURDAY...LEAVING MAINLY SUB-SCA
CONDITIONS THROUGH TUESDAY...ALTHOUGH WE WOULDN/T BE SURPRISED IF
SCA CONDITIONS CROPPED UP AGAIN BY MONDAY WITH LOW PRESSURE STILL
AROUND.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EDT FRIDAY FOR
MEZ012>014.
NH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EDT FRIDAY FOR
NHZ004.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM FRIDAY TO 8 AM EDT SATURDAY FOR
ANZ150>154.
&&Hazardous weather outlook, Sep 27, 2:50 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 250 AM EDT THU SEP 27 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-280700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 250 AM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-280700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 250 AM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:07 PM EDT | Small Craft Advisory | GYX | 52 hr |
Nearby
Frost Advisories in Maine, 2012Frost Advisories in New Hampshire, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.